Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have parkinson disease, put on azilect and the adverse reactions were severe. Allergic to risperdal

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
i have parkinson disease as part of my pill taking my doctor put me on azilect and the adverse reactions were severe i have not taken it since 0430 but i still have bad ymptoms effects and also i am alergic to risperdal, chould i have been prescribed that medicine
Posted Wed, 3 Jul 2013 in Brain and Spine
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the query,

There are many other treatment options available for Parkinson s disease. However, prescription of a particular drug takes into consideration the history of failure to respond to other drugs, whether one is being put on treatment for the first time, other drugs the patient might be taking, drug availability in a given setting and the other chronic diseases the patient might have.

I suggest your doctor must have taken all these into consideration before prescribing the drugs. Other drugs like L - DOPA derivatives and Dopamine agonists are generally used. Mono amine Oxidase inhibitors have more frequent side effects.

I will highly suggest you revisit your physician rather than getting a prescription for two reasons:

1. Treatment options take into consideration a detailed medical history, actual drugs taken and other conditions present

2. Needs monitoring by your physician to measure success or failure of treatment, and modify or change drug doses if need be.

I strongly suggest you book an appointment with your neurologist for reevaluation and management.

It would be advisable to suspend actual treatment if the adverse reactions are actually that severe.

Best regards and do not hesitate asking further questions if need be,

Bain LE, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor